Jump to content

Allykat Intro


Allykat

Recommended Posts

I was put on Prozac over 15 years ago after the birth of my first child. At the time, my only complaint was fatigue, but my family doctor nonetheless prescribed antidepressants, explaining that a cursory 'questionnaire' she'd had me complete indicated depression. After three years, I withdrew from the Prozac in anticipation of my second pregnancy, with little problem. About six months after the birth of my second child I was again put on Prozac due to complaints of fatigue and low mood. I have since remained on antidepressants, but over the years, have had to switch ADs several times as I'd begin to feel depressive symptoms begin to creep in (which I understood as my body building up a tolerance to my current dose). I would change ADs to combat the depression symptoms, and this would usually work -- for a while. In 2009 I was put on 50mg Pristiq, which worked well at first, but as usual, it wasn't long before I began to need a higher dose. Over the course of two years I had worked my way up to 200mg/day. The depression was gone, but the fatigue was becoming unbearable (I believed, as a side effect of the high dose of Pristiq). I was already working out regularly and eating well, so I began to research other ways of combating the fatigue. I finally asked my Psychiatrist for an amphetamine Rx to help boost my energy. With little argument, he added Adderall to my daily regimen, which at first seemed to work wonders: Tons of energy, elevated mood and weight loss were a direct result of the Adderall. However, after a year on the Adderall (and several increases in dosage), I'd began to really notice my cognitive abilities slowing and a lack of both long and short term memory. I'd also began having the first symptoms of burning mouth syndrome, so decided it had to be the Adderall. I discontinued the use of the Adderall with little if any withdrawal symptoms, but several months later I still wasn't seeing any improvement in my memory or the burning mouth. It was then that I decided it was time to get off of any mind-altering medications, realizing that it may very well be a result of the antidepressants. In January of 2012, after trying unsuccessfully to withdraw on my own, I contacted a clinic here in Houston that advocates and assists with antidepressant withdrawal. I was told that I should begin tapering down from my 200mg dose at a self-determined rate based on my own tolerance. I purchased a package of Nexalin therapy sessions given at the clinic (taken daily at first, then tapering to twice weekly by week three), which I was told would greatly improve my chances of coming off without withdrawal symptoms. I was able to taper quite quickly with little side effect down to 25mg (by cutting the pills and tapering my dose by 25mg every 2-3 days), but once I made that crucial step from 25mg to zero things drastically changed. True withdrawal symptoms began to set in within two days with dizziness, headache, agitation, depression, irritability and just really being on an emotional roller-coaster. The clinic director sent me to have an amino acid drip (the first of several) to help combat the symptoms, but it didn't seem to have any effect, so I didn't continue with the drips. I have continued with the Nexalin therapies with my final two being scheduled this coming week, but honestly, I don't think that they are having much, if any, effect. I am now going on four-weeks drug free, but every day is a struggle. I feel like I am a shell of my former self -- no energy, constant mood swings and crying spells, and it feels like I'm in a downward spiral with no end in sight. The dizziness and restless legs at night have diminished recently, but the constant mood swings with crying spells are still persistent. I never know from one day to the next how I'm going to feel -- I'll start to feel okay one day and then spend the entire next day in bed, crying and feeling hopeless. I'm joining this forum in hopes that this exchange of information can benefit us all.

Link to comment
  • Administrator

Welcome, Allykat. Thanks for joining us.

 

As far as I know, those treatments offered by the clinic don't help withdrawal. The tapering you did enabled you to get off Pristiq, but it may have been a little too fast.

 

How long have you been completely off Pristiq? You may alleviate your withdrawal symptoms by taking 25mg, stabilizing for a month or two, and tapering more slowly from that point. See Tips for tapering off Pristiq (desvenlafaxine)

 

If I were you, I would not pay for any more Nexalin treatments, or drips, or anything from that clinic.

 

The dosage you were on, 200mg, is far above any safety limits for Pristiq. You have the basis of a complaint about your doctor to your state medical board.

 

(Please break your posts up with spaces between the paragraphs, this makes them easier to read.)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

In addition to what Alto said, hang in there. I was on Pristiq for four months and then Lexapro for a year and it took me roughly three months to get through the really bad part of withdrawal. Four weeks isn't a long time, especially since you seem to have tapered off rather fast. Going on a minimal dose and then tapering off much more slowly, as Alto suggested, is probably the best way to go. I wish that I had tapered off Lexapro a lot more slowly.

 

Be sure that you're getting enough good fats and try taking fish oil as well. My depression was caused by Lipitor lowering my cholesterol to an unhealthy level, 134. From what I've read, a minimum of 2.5 grams of fish oil per day helps with anxiety and depression.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment

Well, not sure how long it will last or what I may have done to improve my symptoms, but I've been much better over the past week and half. The only things I've changed were 1) Got off ALL the vitamins that I was taking to help with symptoms. I had myself taking so many supplements, from blends to improve adrenal function to vitamin packets that were designed for antidepressant withdrawal, I was taking over 20 'pills' a day and decided to just stop. However, I do plan on getting back on the fish oil and a good multi-vitamin again this week. 2) I've completed my Nexlin therapy sessions and even though the clinic offered that I continue with a few more treatments at no charge, I've decided to forego any more and just see how I do. 3) I did get a B12 injection last week -- not 100% positive that this greatly contributed to my improvement, but I am encouraged. Since I'd already had about three good days in a row before getting the injection, I may have already been 'over the hump' and would have done better anyway. However, I've read some pretty encouraging things about B12 injections actually curing depression, so for $10, I figured it was worth a shot. Will keep y'all posted!

Link to comment
  • Administrator

Great news Allykat ... when you add back the fish oil and vitamin why not start one, give yourself a week and if everything is fine, then add the other. I find that only changing one thing at a time gives me better control over my overall health and well being.

 

Karma

2007 @ 375 mg Effexor - 11/29/2011 - 43.75 mg Effexor (regular) & .625 mg Xanax

200 mg Gabapentin 2/27/21 - 194.5 mg, 5/28/21 - 183 mg, 8/2/21 - 170 mg, 11/28/21 - 150 mg, 4/19/22 - 122 mg; 8//7/22 - 100 mg
Xanax taper: 3/11/12 - 0.9375 mg, 3/25/12 - 0.875 mg, 4/6/12 - 0.8125 mg, 4/18/12 - 0.75 mg; 1/16 0.6875 mg; at some point 0.625 mg
Effexor taper: 1/29/12 - 40.625 mg, 4/29/12 - 39.875 mg, 5/11/12 - Switched to liquid Effexor, 5/25/12 - 38 mg, 7/6/12 - 35 mg, 8/17/12 - 32 mg, 9/14/12 - 30 mg, 10/19/12 - 28 mg, 11/9/12 - 26 mg, 11/30/12 - 24 mg, 01/14/13 - 22 mg. 02/25/13 - 20.8 mg, 03/18/13 - 19.2 mg, 4/15/13 - 17.6 mg, 8/10/13 - 16.4 mg, 9/7/13 - 15.2 mg, 10/19/13 - 14 mg, 1/15/14 - 13.2 mg, 3/1/2014 - 12.6 mg, 5/4/14 - 12 mg, 8/1/14 - 11.4 mg, 8/29/14 - 10.8 mg; 10/14/14 - 10.2 mg; 12/15/14 - 10 mg, 1/11/15 - 9.5 mg, 2/8/15 - 9 mg, 3/21/15 - 8.5 mg, 5/1/15 - 8 mg, 6/9/15 - 7.5 mg, 7/8/15 - 7 mg, 8/22/15 - 6.5 mg, 10/4/15 - 6 mg; 1/1/16 - 5.6 mg; 2/6/16 - 5.2 mg; 4/9 - 4.8 mg; 7/7 4.5 mg; 10/7 4.25 mg; 11/4 4.0 mg; 11/25 3.8 mg; 4/24 3.6 mg; 5/27 3.4 mg; 7/8 3.2 mg ... 10/18 2.8 mg; 1/18 2.6 mg; 4/7 2.4 mg; 5/26 2.15mg; 8/18 1.85 mg; 10/7 1.7 mg; 12/1 1.45 mg; 3/2 1.2 mg; 5/4 0.90 mg; 6/1 0.80 mg; 6/22 0.65 mg; 08/03 0.50 mg, 08/10 0.45 mg, 10/05 0.325 mg, 11/23 0.2 mg, 12/14 0.15 mg, 12/21 0.125 mg, 02/28 0.03125 mg, 2/15 0.015625 mg, 2/29/20 0.00 mg - OFF Effexor


I am not a medical professional - this is not medical advice. My suggestions are based on personal experience, reading, observation and anecdotal information posted by other sufferers

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy